MedElevator Войти в исследования
← Поиск публикаций

DOI 10.7759/cureus.103872

Медицинская библиотека · Cureus · 2026

Renal Tubular Acidosis Leading to Severe Hypokalemia: An Uncommon Adverse Effect of Nonsteroidal Anti-inflammatory Drugs.

Al Kahil Abdullah

Клинический случайСтатьяПеревод в очереди

Аннотация

Nonsteroidal anti-inflammatory drugs (NSAIDs) are commonly used over-the-counter pain-relieving medications. They are not free from side effects, including effects on the kidneys. We present the case of an elderly woman who presented with severe fatigue and generalized weakness. Her medical history was significant for osteoarthritis, for which her pain was controlled with ibuprofen and naproxen. She was found to have renal tubular acidosis (RTA), causing severe, persistent hypokalemia. The underlying etiology was concluded to be secondary to NSAID use, making this case unique. She gradually improved with electrolyte replacement and discontinuation of NSAIDs. This case emphasizes the importance of considering RTA in the differential diagnosis in the setting of unexplained hypokalemia and metabolic acidosis, especially in the absence of gastrointestinal losses or diuretic use. Discontinuation of NSAIDs with correction of electrolytes is crucial for recovery.

Для цитирования: Al Kahil Abdullah. Renal Tubular Acidosis Leading to Severe Hypokalemia: An Uncommon Adverse Effect of Nonsteroidal Anti-inflammatory Drugs.. Cureus. 2026. DOI: 10.7759/cureus.103872.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.